Hi friends. I was recently diagnosed with Major Depressive Disorder. I have been on Celexa 20-30 mgs for a year, and am currently sitting at 20 mgs while being weaned off. I started Wellbutrin XL 150 mgs about three weeks ago, and have not had a good night's sleep since then. Melatonin, even at high doses, does not help me sleep. I have also been more anxious/irritable. Today, I took my first dose of Wellbutrin at 300 mgs at the advice of my psychiatrist. I'm an anxious mess, and all I can do is lay on the couch while feeling like I need to go run around in circles, but can't I get off of the couch. Should the side effects still be this bad at 3 weeks use?
Wellbutrin can be stimulating. Some of the side effects are insomnia, increase anxiety and it can cause irritability. I am on WB 100 mg SR, but my doc took it slow. I was on 75 mg to start for one month, then increased it to 100 mg SR now 1 week on increased dose. Will increase to 150 XL 3 weeks from now if I need to. I have to take it slow because of the increase in anxiety and insomnia.
I can relate to wanting to lay on the couch and feel like running at the same time. It is little wonder we are irritable. Who wouldn't be ??
I found that when the dose is increased it can bring on the side effects again. You have to remember that he doubled your dose. I am told that it can take up to 4-8 weeks for the side effects to subside or be minimized. I take amitriptyline 12.5 mg at night to help me sleep. Melatonin did not touch my insomnia. You may ask your doc for something short term for sleep while you wait out the JiiiiTTTTEEEry stuff from the WB.
Wish I could make it better for you comrade, but we share the same boat right now. Let me know how you are doing. It can get better, it is a waiting game... Hang in there :)
The symptoms of 300mg I found to taper off after the 4 week mark. Although I take a sleeping pill every night bc I have major insomnia. I also take my Wellbutrin at 6-7am so it does not effect my sleep.
I think yur very tired bc the celexa will take some time to get out of your system bc my Wellbutrin gives me energy. I DO have a lot of twitching at times that I’m still waiting to go away but my DRY mouth and throat finally get much better after 4 weeks on the 300 mg. I have to say thou... that I can’t keep any weight on... I had gained 5 lbs in dec but then jan 17 got put on 300mg so I lost my 5 lbs that I had gained. I have to tell myself to eat or I’m not hungry. But better than all the others anti depressants that made me gain 35 lbs!
I say go see your doctor re; symptoms yur having. Good Luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Mar 2016 • 3 answers
Posted 31 Aug 2016 • 1 answer
Posted 6 Apr 2017 • 4 answers
Posted 23 Feb 2018 • 2 answers
Posted 15 Aug 2018 • 3 answers